Arkansas, 2001

Damaging Wind in Arkansas, September 23, 2001

September 23, 2001 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 23, 2:22 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 23, 2:22 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
322 PM CDT SUN SEP 23 2001

FORECAST CONCERNS: THUNDERSTORM CHANCES AND SEVERE WX THREAT EARLY
TONIGHT. TEMP TRENDS FOR THE ENTIRE FCST.

LATEST SFC DATA/MSAS ANALYSIS SHOWS COLD FRONT WORKING SWD ACROSS
SRN MO AND NERN OK. PRE-FRONTAL TROF NOTED JUST AHEAD OF THE FRONT
OVER NRN AR. SCATTERED CONVECTION CONTINUES TO FORM ALONG AND AHEAD
OF THE FRONT. SVR TSTM WATCH 755 IN EFFECT UNTIL 6 PM FOR NRN
COUNTIES OF THE FA.

MODELS ARE STILL IN GOOD AGREEMENT TODAY WITH OVERALL FCST TRENDS.
UPPER TROF OVER THE WRN GREAT LAKES WILL CONTINUE TO DIG SEWD
TONIGHT AS WIND MAX ROTATES AROUND THE BASE OF THE TROF. HIGH
AMPLITUDE PATTERN WILL SET UP THIS WEEK WITH SIG TROF IN THE EAST
AND RIDGING OUT WEST. AVN STILL HAS THE BEST MODEL CONSISTENCY AND
WILL STICK WITH IT FOR THIS FCST.

COLD FRONT WILL CONTINUE TO MOVE THRU THE FA TONIGHT. BOTH THE ETA
AND MESOETA HAVE TENDED TO SLOW THE PROGRESS OF THE FRONT A BIT THIS
EVENING. STILL EXPECT BOUNDARY TO WORK INTO CNTRL AR AROUND MID
EVENING AND THEN BE OUT OF THE FA AROUND MIDNIGHT. BASED ON RADAR
TRENDS...WILL STICK WITH LIKELY CAT FOR POPS EARLY TONIGHT MSOT
AREAS AND ADJUST WORDING ACCORDING TO FCST FRONTAL POSITION. APPEARS
BEST UPPER SUPPORT WILL BE OVER NERN AR FOR ORGANIZED SVR STORMS.
INCREASING NWLY WINDS BEHIND THE FRONT STILL LOOKS GOOD.

GUSTY NORTH WINDS ON MONDAY WILL MAKE FOR A MUCH COOLER AND BLUSTERY
DAY FOR MOST AREAS. WILL CONTINUE WITH WINDY CONDITIONS AND
HIGHLIGHT CAUTION ON AREA LAKES. AM CONCERNED ABOUT THE POTENTIAL
FOR POST-FRONTAL STRATOCU LINGERING OVER NRN SECTIONS MONDAY MRNG.
1000-850MB RH FIELDS SHOWING ABUNDANT MOISTURE FOR MUCH OF THE FA
UNTIL MIDDAY. EVEN THE NGM MOS INDICATES CAT 4 CEILINGS UNTIL AROUND
18Z MOST AREAS. WILL TREND TOWARD PARTLY CLOUDY SKIES MOST AREAS BY
AFTN.

HIGH PRESSURE RIDGE DOMINATES MONDAY NIGHT AND TUESDAY WITH SFC
GRADIENT GRADUALLY RELAXING. WENT CLOSER TO COOLER AVN MOS FOR TEMPS
MOST PERIODS.

IN THE EXTENDED...DRY WEATHER PREVAILS THRU THE REST OF THE WEEK
WITH A SLOW MODERATION IN TEMPS. A FEW SHORTWAVES WILL PINWHEEL
AROUND THE UPPER LOW AND PASS ACROSS THE FA. WITH VERY LIMITED
MOISTURE...NO RAIN EXPECTED.  ..44..

.LIT...NONE.

In the hours before

Special weather statement, Sep 23, 12:00 PM CST, 3 hours 30 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-240000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CDT SUN SEP 23 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS THIS
AFTERNOON AND TONIGHT...

A STRONG COLD FRONT WILL ENTER NORTHWEST ARKANSAS THIS AFTERNOON AND
SWEEP ACROSS THE REMAINDER OF THE STATE THROUGH TONIGHT. WARM AND
HUMID AIR IN PLACE AND LIFTING ALONG THE FRONT WILL ALLOW FOR
SHOWERS AND THUNDERSTORMS TO DEVELOP AND MOVE SOUTHEAST OVER THE
STATE THIS AFTERNOON AND TONIGHT.

THE ACTIVITY IS FORECAST TO ORGANIZE INTO A SQUALL LINE BEFORE IT
EXITS THE STATE THIS EVENING...THUS THE POTENTIAL EXISTS FOR
DAMAGING STRAIGHT LINE WINDS. SOME OF THE STRONGER THUNDERSTORMS
MAY ALSO PRODUCE LARGE HAIL AS WELL.

WINDS ABOVE THE SURFACE ARE FAIRLY WEAK...SO BRIEF HEAVY RAINFALL IS
ALSO A POSSIBILITY...WITH PONDING OF WATER ON ROADWAYS IN POOR
DRAINAGE AND LOW LYING AREAS. FREQUENT BUT DEADLY CLOUD TO GROUND
LIGHTNING WILL ALSO OCCUR. CITIZENS ARE URGED TO EXERCISE CAUTION...
AND TO BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.

ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

216
Local storm report, Sep 23, 3:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CDT SUN SEP 23 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    2 S MOUNTAIN HOME         AR   WIND DAMAGE
09/23/01   BAXTER                         TREES DOWN ALONG STATE
                                          HIGHWAY 201. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.
Local storm report, Sep 23, 3:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME...
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT SUN SEP 23 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    2 S MOUNTAIN HOME         AR   WIND DAMAGE
09/23/01   BAXTER                         TREES DOWN ALONG STATE
                                          HIGHWAY 201. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
September 23, 3:30 PM CST
Where
Fulton County, Union
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
36.267, -91.917

Thunderstorm winds downed several trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269619.